Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 31, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 22, 2024, 7:51 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2024, 7:51 PM CDT (00:51 UTC)
- Expired
- May 22, 2024, 11:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 5:31 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 22, 5:31 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 531 PM CDT Wed May 22 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 527 PM CDT Wed May 22 2024 Headlines for Severe Thunderstorm Watch 290 until 11 pm && .SHORT TERM... (This evening through Thursday Night) Issued at 527 PM CDT Wed May 22 2024 No changes to forecast parameters needed as they were already in place, but we have a pre period issuance to cover the remaining afternoon portion. /24/ && .LONG TERM... (Friday through next Tuesday) Issued at 250 PM CDT Wed May 22 2024 As of this writing, Friday looks to begin with a discernible gap in the precip grids, but this may be wise to take with a grain of salt, as the ArkLaTex feels locked into something of a "rinse and repeat" forecast cycle for at least a few more days while the pseudo- stationary surface boundary draped along our north continues to work with in tandem with upper level flow to steer one round of storms after another into our region. This looks to be the case once again by Friday evening, with storm chances along and north of the I-20 corridor developing and continuing overnight before diminishing Saturday morning, followed by some drying Saturday afternoon and a similar performance overnight into Sunday, this time restrained largely to the I-30 corridor and areas to the north. Details regarding coverage and timing are, of course, subject to change. The weekend will see persistent southerly flow reinforce the warming trend experienced this week, with widespread highs in the low 90s across the region and an increase in highs climbing into the middle 90s, in concert with dewpoints in the low to mid 70s, these will make for uncomfortable to oppressive humidity for portions of the region before a regime change finally takes effect. Said pattern shift looks to manifest during the day Monday, as the upper level troughing associated with the surface boundary finally gets nudged north and east by a building ridge out of the west. This transitional pattern will allow for northwesterly flow to return area lows to the 60s and highs to the 80s through at least the middle of next week, followed by a fairly quick return to the 90s by the end of this extended forecast period. /26/ && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Wed May 22 2024 VFR conditions are expected this afternoon and at least a portion of this evening, with cu cigs expected to persist across much of the region through this time. However, convection will continue to increase through the afternoon across portions of NE TX/SW AR, possibly affecting the TXK terminal by mid-afternoon. This convection should eventually build farther SE across E TX and into N LA by/after 00Z Thursday, affecting the I-20 terminals between 00-03Z. MVFR cigs with gusty winds/reduced vsbys are likely in/near the convection, although these storms should develop a cold pool deep enough to delay the onset of low cloud development through much of the overnight hours generally along/N of I-20. However, low MVFR/IFR cigs will be possible at LFK especially if convection does not affect this terminal late this evening/overnight. Once diurnal heating commences shortly after daybreak, should begin to see IFR/low MVFR cigs develop over the area, which will slowly lift/eventually scatter out by the end of the 18Z TAF period. S winds 8-13kts with occasional higher gusts to 20kts, will become SSE and diminish below 10kts, except gusty in/near convection. Winds should diminish to 5kts or less once the convection diminishes late tonight. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 73 93 / 70 20 30 0 MLU 70 90 71 93 / 60 20 20 0 DEQ 66 84 67 87 / 60 50 60 10 TXK 69 87 70 91 / 70 40 50 10 ELD 67 87 68 91 / 80 30 40 10 TYR 70 88 73 92 / 70 20 20 0 GGG 70 88 72 91 / 70 20 30 0 LFK 71 91 73 93 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....26 AVIATION...15
Hazardous weather outlook, May 22, 3:23 AM CDT, 16 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 323 AM CDT Wed May 22 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 323 AM CDT Wed May 22 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will become widespread late this afternoon, into the evening and overnight hours across much of the Four State Region. Large hail, damaging thunderstorm wind gusts and locally heavy downpours will be the primary threats with an isolated tornado threat as well. The severe weather threat should end from northwest to southeast across the Four State Region overnight tonight. While widespread flooding is not likely through tonight, flooding of low lying and flood prone areas will be possible with heavy downpours through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe weather will be possible once again late Thursday into Thursday Night, late Friday into Friday Night and again late in the day on Saturday across mainly portions of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Large hail and damaging thunderstorm wind gusts will again be the main threats Thursday, Friday and Saturday. A strong cold front will move through the region on Memorial Day and Monday Night bringing with it another chance of thunderstorms. Before the cold front arrives late on Monday, we will see some of the hottest temperatures of the late Spring Season with afternoon high temperatures both Saturday and Sunday in the lower to middle 90s. Combine this with high afternoon humidity and heat indices could approach 105 degrees across some locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely later this afternoon and into the late evening and early overnight periods tonight with the development of severe thunderstorms. 13
In the hours before
Local storm report, May 22, 7:04 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
704 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Hail 6 S Shreveport 32.38N 93.80W
05/22/2024 E1.75 Inch Caddo LA CO-OP Observer
Large hail reported in Deepwoods
Subdivision. Also, estimated 60 mph winds.
&&
20Local storm report, May 22, 7:07 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
707 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Hail 3 S Shreveport 32.42N 93.79W
05/22/2024 E1.75 Inch Caddo LA Public
Reported just north of intersection of
Mansfield Road Inner Loop 3132.
&&
20Local storm report, May 22, 7:16 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
716 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM Hail 6 S Barksdale Air Force 32.41N 93.69W
05/22/2024 E1.00 Inch Caddo LA NWS Employee
Reported off of Youree Drive near Stratmore
Drive in southeast Shreveport.
&&
20Local storm report, May 22, 7:37 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
737 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Hail 7 N Hallsville 32.60N 94.59W
05/22/2024 E1.00 Inch Harrison TX Public
Reported by public via KLTV facebook near
intersection of Hynson Springs Road and FM
Road 450.
&&
20Special weather statement, May 22, 7:38 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
738 PM CDT Wed May 22 2024
LAZ001-010-TXZ151-230130-
De Soto LA-Caddo LA-Panola TX-
738 PM CDT Wed May 22 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...
SOUTHWESTERN CADDO PARISHES IN NORTHWESTERN LOUISIANA AND EAST
CENTRAL PANOLA COUNTIES THROUGH 830 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deberry, or 11 miles northeast of Carthage, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Keachi, Midyett, Kickapoo, Front, and Spring Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana...and northeastern Texas.
&&
LAT...LON 3214 9422 3224 9426 3238 9396 3217 9383
TIME...MOT...LOC 0037Z 247DEG 14KT 3222 9416
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
15Local storm report, May 22, 7:50 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Shreveport LA
750 PM CDT Wed May 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM Hail 3 ESE Winnsboro 32.94N 95.24W
05/22/2024 E2.50 Inch Wood TX Public
Public photo via KLTV facebook of hail on
County Road 4420 near the Winnsboro and
Scroggins area.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:38 PM CDT | Special Weather Statement | SHV | Panola | 52 min |
| May 22, 7:47 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 58 min |
| May 22, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur | 60 min |
| May 22, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 49 min |
| May 22, 8:23 PM CDT | Tornado Warning | SHV | Camp, Franklin, Titus | 25 min |
| May 22, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 61 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 44 min |
| May 22, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 40 min |
| May 22, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 48 min |
| May 22, 10:10 PM CDT | Special Weather Statement | SHV | Shelby | 35 min |
| May 23, 12:13 AM CDT | Special Weather Statement | SHV | Cherokee, Rusk | 32 min |
| May 23, 12:46 AM CDT | Special Weather Statement | SHV | Nacogdoches | 29 min |
| May 23, 6:26 AM CDT | Special Weather Statement | SHV | Red River | 49 min |
| May 23, 6:46 AM CDT | Special Weather Statement | SHV | Red River | 44 min |
| May 23, 7:17 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 23, 6:17 PM CDT | Special Weather Statement | SHV | Smith | 43 min |
| May 23, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 44 min |
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| May 22, 7:21 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 54 min |
| May 22, 7:31 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Webster | 28 min |
| May 22, 7:44 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 31 min |
| May 22, 7:52 PM CDT | Special Weather Statement | SHV | Lincoln | 38 min |
| May 22, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 50 min |
| May 22, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 59 min |
| May 22, 8:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln | 66 min |
| May 22, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Red River | 45 min |
| May 22, 8:52 PM CDT | Flash Flood Warning | SHV | Claiborne, Union | 3 hr |
| May 22, 8:55 PM CDT | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 5 hr |
| May 22, 9:19 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Webster | 56 min |
| May 22, 9:35 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 40 min |
| May 22, 9:44 PM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 46 min |
| May 22, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 41 min |
| May 22, 10:06 PM CDT | Special Weather Statement | SHV | Bienville | 39 min |
| May 22, 10:29 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Lincoln, Webster | 3 hr |
| May 22, 10:48 PM CDT | Special Weather Statement | SHV | Bienville, Red River | 57 min |
| May 22, 11:36 PM CDT | Special Weather Statement | SHV | Jackson, Ouachita, Winn | 54 min |
| May 22, 11:41 PM CDT | Special Weather Statement | SHV | Lincoln | 49 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Ouachita, Winn | 34 min |
| May 23, 12:29 AM CDT | Special Weather Statement | SHV | Caldwell, Ouachita | 31 min |
| May 23, 8:45 AM CDT | River Flood Warning | SHV | Webster | 12 hr |
| May 23, 3:10 PM CDT | Special Weather Statement | SHV | Claiborne | 35 min |
| May 23, 3:48 PM CDT | Special Weather Statement | SHV | Union | 27 min |
| May 23, 5:35 PM CDT | Special Weather Statement | SHV | Winn | 25 min |
| May 23, 5:49 PM CDT | Special Weather Statement | SHV | Winn | 26 min |
| May 22, 8:51 PM CDT | Special Weather Statement | SHV | Sevier | 39 min |
| May 22, 8:53 PM CDT | Special Weather Statement | SHV | Union | 52 min |
| May 23, 6:24 AM CDT | Special Weather Statement | SHV | Little River, Sevier | 51 min |
| May 23, 6:43 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 47 min |
| May 23, 8:16 AM CDT | Special Weather Statement | SHV | Nevada | 29 min |
| May 23, 8:41 AM CDT | Areal Flood Advisory | SHV | Hempstead, Nevada | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.